Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2022, 6:46 PM EDT for Forsyth County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 5, 2022, 7:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Forsyth County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WWUS82 KFFC 052246
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Fri Aug 5 2022
GAZ021-022-033-052315-
North Fulton GA-Cherokee GA-Forsyth GA-
646 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of east central
Cherokee, Forsyth and northeastern Fulton Counties through 715 PM
EDT...
At 646 PM EDT, a strong thunderstorm was near Brookwood, or near
Cumming, moving north at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cumming, Alpharetta, Milton, Ball Ground, Free Home, Drew, Coal
Mountain, Brookwood, Hightower, Matt, Holbrook, Lathemtown and
Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3432 8404 3406 8412 3406 8430 3433 8438
3433 8421
TIME...MOT...LOC 2246Z 177DEG 17KT 3414 8421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:32 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 5, 3:32 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Fri Aug 5 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Isolated to scattered showers and storms are underway across the CWA, and with no defined synoptic-scale forcing and weak deep- layer flow, storms have been relatively weak and short-lived. That said, MLCAPE and low-level lapse rates suggest sufficient instability for some more robust updrafts, and sufficient DCAPE indicates the potential for some gusty to damaging downburst winds. Storms that become especially strong could also produce frequent lightning and locally heavy rainfall. Convection will wane after sunset with patchy fog possible in areas that receive more rainfall this evening. The CWA will remain positioned beneath a weakness in the upper- level ridge on Saturday. In the continued absence of synoptic- scale forcing, convection will once again be diurnally-driven and will be modulated by mesoscale features such as outflow boundaries and differential heating along morning cloud decks and/or heating along the higher terrain across the far north. A few strong storms will again be possible, posing the typical summertime storm threats -- gusty to damaging wind gusts, frequent lightning, and locally heavy rainfall. Martin && .LONG TERM /Sunday through Friday/... Fcst period starts with continued ample moisture advection out of the SE between a dampening broad upper ridge in the central CONUS and the Bermuda ridge to the east. Aside from some weak waves of moisture, the main forcing will be diurnally driven most days and have mainly chance to likely pops advertised. The Bermuda high retrogrades a bit more westward for Tue/Wed, though not enough to limit the convective chances. By Thursday a piece of upper trough energy pushes southward through the Ohio Valley and allows a translated sfc front to approach from the north, which could allow for more organized convection, otherwise the rest of the days look to be general thunderstorm intensity with marginal progged CAPE and a few strong storms possible with gusty winds, frequent lightning, and locally heavy rain. Max temps through period generally near to slightly below climo norms given aforementioned moisture/precip chances. Baker && .AVIATION... 18Z Update... Currently SCT to BKN Cu with isolated SHRA and TSRA underway. Convection will become scattered as the afternoon goes on with coverage waning after ~00z. Winds will generally remain under 10 kts out of the SE through early evening, then go light to calm overnight. AHN and possibly MCN could see a period of MVFR cigs early Saturday morning. Patchy fog remains a possibility overnight depending on where SHRA and TSRA are focused this afternoon and evening. Winds will remain E to SE Saturday around 4-8 kts with diurnal Cu and convection expected. //ATL Confidence...18Z Update... Medium confidence on convection today and lower cig/vsby potential overnight/Saturday morning. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 72 89 72 87 / 20 40 30 60 Atlanta 73 90 72 89 / 20 40 30 60 Blairsville 67 83 66 83 / 30 60 40 80 Cartersville 72 90 71 89 / 20 40 30 60 Columbus 74 93 73 91 / 10 40 30 60 Gainesville 71 87 71 86 / 20 50 30 70 Macon 73 92 72 92 / 10 40 30 50 Rome 73 92 72 92 / 20 40 30 60 Peachtree City 71 90 71 89 / 20 40 30 60 Vidalia 73 92 72 91 / 10 40 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Baker AVIATION...Martin
Hazardous weather outlook, Aug 5, 11:20 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1120 AM EDT Fri Aug 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1120 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms in the afternoon and evening are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 5, 5:19 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Fri Aug 5 2022
GAZ032-033-045-052145-
North Fulton GA-Cobb GA-DeKalb GA-
519 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central DeKalb,
southeastern Cobb and central Fulton Counties through 545 PM EDT...
At 519 PM EDT, a strong thunderstorm was over Bolton, or near
Atlanta, moving north at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, City of South Fulton, Sandy Springs, Smyrna,
Dunwoody, Chamblee, Fair Oaks, North Atlanta, North Druid Hills,
Midtown, Grant Park-Zoo Atlanta, Druid Hills, Vinings, Sweet Auburn,
Piedmont Park, Cascade Heights, Brookhaven, Little Five Points and
Atlantic Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3395 8443 3391 8431 3371 8434 3371 8449
3374 8455 3391 8459
TIME...MOT...LOC 2119Z 178DEG 10KT 3380 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 5:23 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Fri Aug 5 2022
GAZ004-005-052200-
Whitfield GA-Murray GA-
523 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of north central Murray
and northeastern Whitfield Counties through 600 PM EDT...
At 523 PM EDT, a strong thunderstorm was over Beaverdale, or 12 miles
north of Chatsworth, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8470 3485 8474 3486 8496 3499 8497
TIME...MOT...LOC 2123Z 181DEG 15KT 3494 8485
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 5, 5:30 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Fri Aug 5 2022
GAZ021-032-052200-
Cobb GA-Cherokee GA-
530 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Cobb Counties through 600 PM EDT...
At 530 PM EDT, a strong thunderstorm was over Woodstock, or 7 miles
west of Mountain Park, moving north at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Kennesaw, Woodstock, Holly Springs, Buffington, Hickory Flat,
Union Hill, Sweat Mountain, Kellogg Creek, Oak Grove, Kennesaw State
University, Little River Landing, Lebanon, Sandy Plains, Sutallee,
Hobgood Park and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3425 8436 3411 8440 3411 8442 3401 8445
3401 8461 3420 8466 3425 8465 3426 8452
TIME...MOT...LOC 2130Z 181DEG 15KT 3409 8453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 5:57 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 5 2022
GAZ021-032-033-052230-
North Fulton GA-Cobb GA-Cherokee GA-
557 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southern Cherokee,
northeastern Cobb and north central Fulton Counties through 630 PM
EDT...
At 556 PM EDT, a strong thunderstorm was over Sandy Plains, or near
Mountain Park, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Canton, Mountain Park, Sandy Springs, Roswell, Alpharetta,
Milton, Kennesaw, Woodstock, Holly Springs, Mount Bethel, Hickory
Flat, Kellogg Creek, Sandy Plains, Hobgood Park, Union Hill, White
Water Park, Sweat Mountain, Oak Grove and Kennesaw State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3420 8436 3414 8426 3411 8426 3410 8424
3391 8441 3397 8462 3423 8462
TIME...MOT...LOC 2156Z 203DEG 12KT 3403 8447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 6:44 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Fri Aug 5 2022
GAZ013>015-021-022-052315-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
644 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northeastern
Cherokee, northwestern Forsyth, southwestern Lumpkin, Dawson and
eastern Pickens Counties through 715 PM EDT...
At 644 PM EDT, a strong thunderstorm was over Hollis Lathem
Reservoir, or 8 miles west of Dawsonville, moving north at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jasper, Dawsonville, Ball Ground, Nelson, Amicalola Falls State Park,
Sequoyah Lake, Marblehill, Hightower, Juno, Fausett Lake, Lake
Tamarack, Hollis Lathem Reservoir, Tate, Reavis Mountain and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3454 8408 3428 8418 3429 8436 3455 8445
3455 8437 3456 8437 3457 8426
TIME...MOT...LOC 2244Z 180DEG 13KT 3440 8427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Fri Aug 5 2022
GAZ021-022-033-052315-
North Fulton GA-Cherokee GA-Forsyth GA-
646 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of east central
Cherokee, Forsyth and northeastern Fulton Counties through 715 PM
EDT...
At 646 PM EDT, a strong thunderstorm was near Brookwood, or near
Cumming, moving north at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cumming, Alpharetta, Milton, Ball Ground, Free Home, Drew, Coal
Mountain, Brookwood, Hightower, Matt, Holbrook, Lathemtown and
Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3432 8404 3406 8412 3406 8430 3433 8438
3433 8421
TIME...MOT...LOC 2246Z 177DEG 17KT 3414 8421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:52 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Aug 5, 3:33 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Aug 5, 3:57 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
| Aug 5, 4:04 PM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Aug 5, 4:10 PM EDT | Special Weather Statement | FFC | Gordon | 35 min |
| Aug 5, 4:20 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Aug 5, 4:35 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| Aug 5, 4:39 PM EDT | Special Weather Statement | FFC | Paulding | 36 min |
| Aug 5, 5:19 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 5, 5:23 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Aug 5, 5:30 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 5, 5:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 5, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 33 min |
| Aug 5, 6:26 PM EDT | Flash Flood Warning | FFC | Cherokee, Cobb | 3 hr |
| Aug 5, 6:44 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| Aug 5, 7:09 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Aug 5, 7:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 5, 7:25 PM EDT | Special Weather Statement | FFC | Gilmer | 35 min |
| Aug 5, 7:26 PM EDT | Special Weather Statement | FFC | Gilmer | 34 min |
| Aug 5, 7:52 PM EDT | Special Weather Statement | FFC | Lumpkin | 23 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.